Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 60, NWS Buffalo, NY

July 5, 2013Lewis County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 5, 2013, 2:59 PM EDT for Lewis County, Oswego County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2013, 2:59 PM EDT (18:59 UTC)
Expired
Jul 5, 2013, 4:00 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Lewis County, NY, Oswego County, NY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS51 KBUF 051859
SVRBUF
NYC049-075-052000-
/O.NEW.KBUF.SV.W.0060.130705T1859Z-130705T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT FRI JUL 5 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LEWIS COUNTY IN CENTRAL NEW YORK
  NORTHEASTERN OSWEGO COUNTY IN CENTRAL NEW YORK

* UNTIL 400 PM EDT

* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF REDFIELD...OR 21 MILES NORTHWEST OF CAMDEN...AND
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HIGHMARKET...
  NORTH OSCEOLA...
  CONSTABLEVILLE...
  PORT LEYDEN...
  TURIN...
  LYONS FALLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4342 7551 4342 7557 4348 7580 4346 7582
      4350 7600 4367 7604 4370 7587 4369 7586
      4369 7578 4372 7577 4382 7513 4362 7510
TIME...MOT...LOC 1857Z 260DEG 32KT 4360 7590

$$

ZAFF
2 follow-up statements
530 
WWUS51 KBUF 051924
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EDT FRI JUL 5 2013

NYC075-051933-
/O.CAN.KBUF.SV.W.0060.000000T0000Z-130705T2000Z/
OSWEGO NY-
324 PM EDT FRI JUL 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSWEGO COUNTY IS
CANCELLED...

LAT...LON 4342 7551 4345 7569 4373 7573 4382 7513
      4362 7510
TIME...MOT...LOC 1923Z 260DEG 32KT 4364 7558

$$

NYC049-052000-
/O.CON.KBUF.SV.W.0060.000000T0000Z-130705T2000Z/
LEWIS NY-
324 PM EDT FRI JUL 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN LEWIS COUNTY...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF HIGHMARKET...OR 18 MILES NORTHWEST OF
BOONVILLE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  TURIN...
  LYONS FALLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4342 7551 4345 7569 4373 7573 4382 7513
      4362 7510
TIME...MOT...LOC 1923Z 260DEG 32KT 4364 7558

$$

TMA
160 
WWUS51 KBUF 051956
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EDT FRI JUL 5 2013

NYC049-052006-
/O.EXP.KBUF.SV.W.0060.000000T0000Z-130705T2000Z/
LEWIS NY-
356 PM EDT FRI JUL 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEWIS COUNTY WILL
EXPIRE AT 400 PM EDT...

AT 356 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4342 7551 4345 7569 4373 7573 4382 7513
      4362 7510
TIME...MOT...LOC 1956Z 260DEG 32KT 4369 7518

$$

TMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:01 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 5, 2:01 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
201 PM EDT FRI JUL 5 2013

.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE ATLANTIC COAST WILL MAINTAIN A
SOUTHERLY FLOW OF WARM AND VERY HUMID AIR OVER OUR REGION THROUGH
THE WEEKEND. THUNDERSTORMS THAT DEVELOP WITHIN THIS HUMID AIRMASS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND GUSTY WINDS...BUT
THERE WILL BE FREQUENT RAINFREE PERIODS AS WELL.

&&

.NEAR TERM /THROUGH SATURDAY/...
NUMEROUS SHOWERS ARE DEVELOPING IN THE UNSTABLE AIRMASS WITH ABOUT
40 KTS OF SHEAR OVER MUCH OF WESTERN AND CENTRAL NY...ENOUGH FOR
SOME WEAK SUPERCELL DEVELOPMENT AT TIMES. EXPECT STORMS TO
CONTINUE TO DEVELOP AS A 60 KT 500MB JET PASSES OVERHEAD PER LATEST
AMDAR DATA AND RAP ANALYSIS...WITH STRONGEST STORMS MOVING OFF TO
THE NORTHEAST EARLY THIS AFTERNOON.  THERE IS LESS SHEAR AND
STABILITY FURTHER UPSTREAM OVER CENTRAL LAKE ERIE/NW PA...SO EXPECT
A LOWER THREAT FOR ANY SEVERE WEATHER DEVELOPMENT LATE TODAY.  AN
ISOLATED THREAT CONTINUES FOR FLOODING...ALTHOUGH THIS THREAT
APPEARS TO BE DIMINISHING WITH TIME.  HOWEVER...WITH PLENTY OF
DAYTIME HEATING LEFT...WILL HAVE TO WATCH FOR THE POSSIBILITY OF
TRAINING CELLS.

LATER THIS EVENING...EXPECT A DIMINISHING TREND TO CONVECTION AS
SHORTWAVE TROUGH MOVES OFF TO THE NORTHEAST AND DAYTIME HEATING
WANES.  WILL FORECAST A LULL IN RAIN POTENTIAL LATER TONIGHT INTO
SATURDAY MORNING.

ON SATURDAY...WILL AGAIN HAVE TO CONTEND WITH ABUNDANT MOISTURE AS
THE BLOCKED UPPER LEVEL PATTERN CONTINUES TO FORCE A PLUME OF
MOISTURE NORTHWARD FROM THE GULF ACROSS THE EASTERN GREAT LAKES
REGION.  WITH THE UPPER LEVEL FLOW A BIT MORE OUT OF THE WEST
INSTEAD OF SW...EXPECT STORM DEVELOPMENT TO BE SUPPRESSED A BIT TO
THE SOUTH/SOUTHEAST COMPARED TO TODAY/FRIDAY...WITH RENEWED
DEVELOPMENT ALONG THE LAKE ERIE BREEZE BOUNDARY AND INTO THE INLAND
SOUTHERN TIER AND PORTIONS OF THE GENESEE VALLEY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
THE UNSETTLED PATTERN WILL CONTINUE THROUGH THE SHORT TERM AS A MID
LEVEL CUTOFF LOW DRIFTS SLOWLY FROM THE MID MISSISSIPPI VALLEY TO
THE OHIO VALLEY THROUGH THE PERIOD. A STRONG BERMUDA HIGH WILL ALSO
REMAIN IN PLACE...WITH DEEP SOUTHERLY FLOW BETWEEN THESE TWO
FEATURES KEEPING A FEED OF DEEP TROPICAL MOISTURE FROM THE GULF OF
MEXICO FLOWING NORTHWARD INTO THE REGION. NUMEROUS LOW AMPLITUDE AND
DIFFICULT TO TIME SHORTWAVES WILL PROPAGATE AROUND THE WESTERN
PERIPHERY OF THE BERMUDA HIGH THROUGH THE PERIOD AND SUPPORT
ENHANCED COVERAGE OF SHOWERS AND A FEW THUNDERSTORMS AT TIMES. THIS
WILL BE SUPERIMPOSED ON THE DIURNAL CYCLE...WHICH IN GENERAL WILL
SUPPORT BEST COVERAGE OF SHOWERS DURING THE AFTERNOON AND EARLY
EVENING WITH LESSER COVERAGE DURING THE LATE NIGHT AND EARLY MORNING
HOURS.

SATURDAY EVENING MOST OF THIS ACTIVITY WILL SLOWLY DISSIPATE WITH
THE LOSS OF DAYTIME HEATING. LATE SATURDAY NIGHT ONE OR TWO WEAK
SHORTWAVES WILL AGAIN CROSS THE LOWER LAKES REGION ALONG WITH AN
INCREASE IN DEEP LAYER MOISTURE. THIS MAY PRODUCE A FEW WIDELY
SCATTERED SHOWERS LATE.

BY SUNDAY THE MID LEVEL CUTOFF LOW OVER THE MIDWEST WILL BEGIN TO
OPEN UP AND RE-ENGAGE WITH THE WESTERLIES. THIS WILL SPREAD HEIGHT
FALLS AND DPVA INTO THE LOWER LAKES REGION WHICH WILL SUPPORT AN
INCREASE IN LARGE SCALE ASCENT. THIS WILL AGAIN PRODUCE AT LEAST
SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WITH THE GREATEST
COVERAGE EXPECTED FROM THE SOUTHERN TIER INTO THE FINGER LAKES AND
CENTRAL NY WITH SOME HELP FROM THE DIURNAL CYCLE AND ASSOCIATED
DIFFERENTIAL HEATING BOUNDARIES. SUNDAY NIGHT THE MID LEVEL CUTOFF
WILL CONTINUE TO MAKE HEADWAY EAST AND APPROACH THE REGION. THE
INCREASE IN LARGE SCALE ASCENT MAY KEEP A FEW SHOWERS GOING INTO THE
NIGHT DESPITE THE LOSS OF DAYTIME HEATING.

PWAT THROUGH THE PERIOD WILL RUN CLOSE TO 2 INCHES AT TIMES. THIS
WILL CONTINUE TO SUPPORT A RISK FOR TORRENTIAL DOWNPOURS AND
ASSOCIATED ISOLATED FLOOD RISK FROM ANY THUNDERSTORM WHICH
DEVELOPS...ESPECIALLY IF TRAINING OCCURS ALONG ANY OF THE LOW LEVEL
BOUNDARIES.

IT WILL REMAIN MUGGY THROUGH THE PERIOD WITH WARM OVERNIGHT LOWS AND
HIGHS JUST SLIGHTLY ABOVE AVERAGE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A SLOW IMPROVING TREND IN SENSIBLE WEATHER WILL TAKE PLACE DURING
THE LONG TERM AS THE PATTERN ACROSS NORTH AMERICA EVOLVES. A ZONAL
PATTERN WILL TAKE HOLD ALONG THE US/CANADIAN BORDER WHICH IN TIME
WILL FORCE DEEPER TROPICAL MOISTURE BACK SOUTH AND AWAY FROM THE
REGION. THE BERMUDA HIGH WILL ALSO WEAKEN A LITTLE AND MOVE FARTHER
OFFSHORE...ENDING THE SOUTHERLY PUMP OF DEEP MOISTURE INTO THE
NORTHEAST STATES.

AT THE START OF THE PERIOD MONDAY AND MONDAY NIGHT THE OLD
MIDWEST CUTOFF LOW WILL PASS BY JUST TO THE SOUTH OF THE AREA. THIS
WILL CONTINUE TO SUPPORT A FEW SCATTERED SHOWERS AND THUNDERSTORMS.
BY TUESDAY A WEAK BUBBLE OF HIGH PRESSURE WILL BUILD INTO THE GREAT
LAKES AND PROVIDE A MUCH NEEDED MAINLY DRY DAY.

BY WEDNESDAY BOTH THE GFS AND ECMWF REMAIN CONSISTENT IN BRINGING A
STRONGER NORTHERN STREAM SHORTWAVE AND ASSOCIATED SURFACE LOW INTO
THE GREAT LAKES REGION. THIS WILL BRING BACK THE CHANCE OF SHOWERS
AND THUNDERSTORMS. THIS SYSTEM WILL PUSH EAST OF THE AREA BY
THURSDAY WITH A RETURN TO MAINLY DRY WEATHER.

TEMPERATURES WILL CONTINUE TO RUN A LITTLE ABOVE AVERAGE THROUGH
MOST OF THE PERIOD WITH VERY MUGGY CONDITIONS. THIS WILL IMPROVE BY
THURSDAY WITH A DRIER AND LESS HUMID AIRMASS BUILDING INTO THE
REGION BEHIND A STRONGER COLD FRONT.

LOOKING A LITTLE FARTHER AHEAD...SOME PROMISE IS SEEN FOR A MORE
EXTENDED PERIOD OF DRYING LATER NEXT WEEK THROUGH NEXT WEEKEND AS A
BAROCLINIC ZONE GETS FORCED MAINLY SOUTH OF THE AREA AS A TROUGH
DIGS INTO EASTERN CANADA. THIS WOULD PUT OUR REGION ON THE DRIER AND
LESS HUMID SIDE OF THE BOUNDARY...WITH LOWER RH DAYS GIVING SOILS A
CHANCE TO DRY OUT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A MOISTURE LADEN AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH THE TAF PERIOD. A SHORT WAVE TROUGH WILL PUSH EAST ACROSS
CENTRAL NEW YORK DURING THIS AFTERNOON AND INTERACT WITH VERY MOIST
AIR WITH THUNDERSTORMS ONCE AGAIN DEVELOPING IN THE INCREASINGLY
UNSTABLE AIRMASS.  THESE STORMS WILL SLOWLY HEAD NE DURING THE
REMAINDER OF THE AFTERNOON.  WITH THE LOSS OF DAYTIME
HEATING...EXPECT A LULL IN ANY THUNDERSTORM DEVELOPMENT OVERNIGHT.
RENEWED CONVECTION IS EXPECTED IN THE SOUTHERN TIER BY ABOUT 18Z
SATURDAY.

WHILE MAINLY VFR CIGS ARE EXPECTED...ANY PASSING THUNDERSTORM COULD
PRODUCE HEAVY RAIN AND LOWER VSBYS TO MVFR OR IFR FOR A BRIEF TIME.

OUTLOOK...
SUNDAY....MAINLY VFR. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.
MONDAY AND TUESDAY...MAINLY VFR. CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
A RELATIVELY WEAK PRESSURE GRADIENT OVER THE LOWER LAKES WILL KEEP
WIND AND WAVES WELL BELOW SCA CRITERIA TODAY THROUGH TODAY.
THE EXCEPTION  TO THIS GENERAL TREND WILL BE IN THE VICINITY OF
PASSING THUNDERSTORMS WHICH WILL MAY BE ACCOMPANIED BY VERY HEAVY
RAIN AND GUSTY WINDS.

SOUTHWEST WINDS WILL PICK UP A BIT THIS WEEKEND...BUT SCA CONDITIONS
ARE NOT EXPECTED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...ZAFF
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...ZAFF
MARINE...TJP
Hazardous weather outlook, Jul 5, 5:19 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
519 AM EDT FRI JUL 5 2013

NYZ001>008-010>014-019>021-085-060930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
519 AM EDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY. THE MOST
WIDESPREAD COVERAGE IS EXPECTED ACROSS WESTERN NY THROUGH EARLY
AFTERNOON BEFORE MORE SCATTERED THUNDERSTORMS DEVELOP THROUGHOUT
THE REGION LATER THIS AFTERNOON WITH DAYTIME HEATING. ANY
THUNDERSTORM MAY PRODUCE VERY HEAVY RAINFALL AND POOR DRAINAGE
FLOODING IN LOCALIZED AREAS.

NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT AN ISOLATED STORM
WITH DAMAGING WINDS AND HAIL CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED ON A DAILY BASIS THROUGH
EARLY NEXT WEEK. A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALL AND
POOR DRAINAGE FLOODING IN LOCALIZED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-060930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
519 AM EDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY. A FEW STORMS MAY
PRODUCE GUSTY WINDS AND LOCALLY HIGHER WAVES. BRIEF DOWNPOURS WILL
LIMIT VISIBILITY AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE ON A DAILY BASIS THROUGH
EARLY NEXT WEEK. A FEW STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY
HIGHER WAVES. BRIEF DOWNPOURS WILL LIMIT VISIBILITY AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 5, 12:45 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1245 PM EDT FRI JUL 5 2013

NYZ003>006-013-014-021-052000-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...GENESEO...CANANDAIGUA...WELLSVILLE
1245 PM EDT FRI JUL 5 2013

...STRONG STORMS WITH HEAVY RAIN...WIND AND SMALL HAIL THIS AFTERNOON...

SCATTERED THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON ARE
EXPECTED TO BECOME MORE WIDESPREAD LATER TODAY. WHILE NOT ALL
LOCATIONS WILL RECEIVE RAIN...SOME AREAS MAY EXPERIENCE HEAVY
RAIN UNDER SLOW MOVING THUNDERSTORMS. IN ADDITION...SOME OF THESE
STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. BE ON THE LOOKOUT
TO THE SOUTHWEST FOR DEVELOPING STORMS THIS AFTERNOON. HEAD
INDOORS STORMS ARE MOVING YOUR WAY.

ZAFF
Special weather statement, Jul 5, 2:11 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
211 PM EDT FRI JUL 5 2013

NYZ006-007-051915-
JEFFERSON NY-OSWEGO NY-
211 PM EDT FRI JUL 5 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR OSWEGO...
  AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  SCRIBA...
  NINE MILE POINT...
  NEW HAVEN...
  MEXICO...
  PULASKI...
  SANDY CREEK...
  LACONA AND ALTMAR...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4347 7589 4343 7659 4344 7659 4348 7649
      4353 7642 4354 7636 4352 7635 4354 7624
      4358 7621 4367 7621 4372 7599

REYNOLDS
Special weather statement, Jul 5, 2:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT FRI JUL 5 2013

NYZ006>008-051930-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
255 PM EDT FRI JUL 5 2013

...STRONG THUNDERSTORM MOVING EASTWARD ACROSS NORTHERN OSWEGO COUNTY..

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY
  WINDS...AND HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES WEST
  OF REDFIELD...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  REDFIELD...
  NORTH OSCEOLA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4380 7558 4356 7548 4351 7608 4366 7613

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:59 PM EDTSpecial Marine WarningBUF31 min
Jul 5, 1:50 PM EDTSpecial Marine WarningBUF40 min
Jul 5, 2:11 PM EDTSpecial Weather StatementBUFOswego64 min
Jul 5, 2:29 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne31 min
Jul 5, 2:55 PM EDTSpecial Weather StatementBUFLewis35 min
Jul 5, 6:35 PM EDTSpecial Weather StatementBUFWayne25 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.